MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER SST II ADVANCE PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER SST II ADVANCE PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 366882
Medical Device Problem Codes Short Fill (1575); Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that bd vacutainer® sst¿ ii advance plus blood collection tubes underfilled."i'm writing this email because we have a problem with the 2.5 ml sst tubes of reference (b)(4).We have encountered 4 times since monday.The lot concerned is (b)(4) and we have 5800 units.Could you please forward this concern to whoever is entitled and see if another lot would be available.If so, we would like to make an exchange.I thank you in advance and look forward to your return." (b)(6), we are currently studying to see if this is indeed due to underfilling.To date we have had no new incidents.I will get back to you if we have any further problems with this batch.".
 
Event or Problem Description
It was reported that bd vacutainer® sst¿ ii advance plus blood collection tubes underfilled."i'm writing this email because we have a problem with the 2.5 ml sst tubes of reference 366882.We have encountered 4 times since monday.The lot concerned is 0196960 and we have 5800 units.Could you please forward this concern to whoever is entitled and see if another lot would be available.If so, we would like to make an exchange.I thank you in advance and look forward to your return." jan 12, we are currently studying to see if this is indeed due to underfilling.To date we have had no new incidents.I will get back to you if we have any further problems with this batch.".
 
Additional Manufacturer Narrative
H.6.Investigation: bd had not received samples, but 1 photo was provided for investigation.Additionally, 20 retained samples were draw-tested with deionized water.From this testing it was determined that all 20 tubes drew within specification.1 photograph was provided in support of this complaint.10 retained tubes from the same lot number were drawn with horse blood, mixed, stood at room temperature for 30 minutes, before being centrifuged at 2782 rcf for 10 minutes, using an mse mistral 1000 centrifuge.All tubes were found to have good gel separation.The photo provided shows red blood cells going into the gel.All testing performed on retention samples was satisfactory.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is confirmed for poor barrier separation based upon the photographic evidence.This complaint has not been confirmed for low fill.All testing on retention samples was satisfactory.Bd was unable to determine root cause.H3 other text : see h.10.

Brand Name
BD VACUTAINER SST II ADVANCE PLUS BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
MDR Report Key11230702
Report Number9617032-2021-00072
Device Sequence Number3616773
Product Code JKA
UDI-Device Identifier50382903668828
UDI-Public50382903668828
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2021
Device Model Number366882
Device Catalogue Number366882
Device Lot Number0196960
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/05/2021
Supplement Date Received by Manufacturer02/08/2021
Initial Report FDA Received Date01/26/2021
Supplement Report FDA Received Date02/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1